Alert archive / South Dakota / River Flood Warnings in 2024
River Flood Warning 101, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 22, 2024, 12:28 PM CDT for Brookings County, South Dakota. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2024, 12:28 PM CDT (17:28 UTC)
- Expired
- Jul 13, 2024, 12:28 PM CDT
- In force
- 21 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 88 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sixmile Creek above Brookings (SMCS2).
- Action stage
- 1632 ft
- Minor stage
- 1634 ft
- Moderate stage
- 1635 ft
- Major stage
- 1636 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
467
WGUS43 KFSD 221728
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1228 PM CDT Sat Jun 22 2024
...The National Weather Service in Sioux Falls SD has issued a Flood
Warning for the following rivers in South Dakota...
Sixmile Creek near Brookings affecting Brookings County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by Sunday afternoon.
&&
SDC011-231930-
/O.NEW.KFSD.FL.W.0101.240622T1728Z-000000T0000Z/
/SMCS2.1.ER.240622T1519Z.240622T1630Z.000000T0000Z.NO/
1228 PM CDT Sat Jun 22 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sixmile Creek near Brookings.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 1634.0 feet, Water approaches the intersection of 1st
Ave and Harvey Dunn St in Brookings and may begin to flood.
Agricultural flooding begins northeast of Brookings including
leaving the right bank of the creek at the Highway 30 crossing.
* ADDITIONAL DETAILS...
- At 12:15 PM CDT Saturday the stage was 1634.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:15 PM CDT Saturday was 1634.4 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 1634.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Sixmile Creek
Brookings 1634.0 1634.3 Sat 12 pm MSG MSG MSG
&&
LAT...LON 4446 9667 4444 9663 4433 9674 4428 9685
4431 9685 4436 9676
$$
Kalin2 follow-up statements
440
WGUS43 KFSD 231601
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1101 AM CDT Sun Jun 23 2024
...Observed flooding changed from Moderate to Major severity for the
following rivers in South Dakota...Iowa...
Big Sioux River near Jefferson affecting Plymouth and Union
Counties.
Brule Creek near Richland affecting Union County.
Big Sioux River near Egan affecting Moody County.
Sixmile Creek near Brookings affecting Brookings County.
Big Sioux River near Trent affecting Moody County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by Monday afternoon.
&&
IAC149-SDC127-241815-
/O.CON.KFSD.FL.W.0106.000000T0000Z-000000T0000Z/
/BSJS2.3.ER.240623T0822Z.240623T1445Z.000000T0000Z.NR/
1101 AM CDT Sun Jun 23 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Major flooding is occurring. This approaches the flood of
record.
* WHERE...Big Sioux River near Jefferson.
* WHEN...Until further notice.
* IMPACTS...At 42.0 feet, The lowest portions of Hwy 12 may begin to
flood.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Sunday the stage was 41.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM CDT Sunday was 41.9 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 31.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Big Sioux River
Jefferson 31.0 41.9 Sun 9 am MSG MSG MSG
&&
LAT...LON 4263 9659 4267 9653 4263 9649 4256 9647
4256 9652
$$
SDC127-241815-
/O.CON.KFSD.FL.W.0105.000000T0000Z-000000T0000Z/
/BCKS2.2.ER.240623T0236Z.240623T1500Z.000000T0000Z.NO/
1101 AM CDT Sun Jun 23 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Moderate flooding is occurring.
* WHERE...Brule Creek near Richland.
* WHEN...Until further notice.
* IMPACTS...At 1127.0 feet, 478th Avenue floods, as do some township
roads in Emmett Township.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Sunday the stage was 1128.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Sunday was 1128.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 1125.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Brule Creek
Richland 1125.0 1128.5 Sun 10 am MSG MSG MSG
&&
LAT...LON 4290 9678 4290 9676 4287 9675 4286 9672
4281 9667 4276 9666 4275 9663 4272 9665
4275 9669 4280 9669 4286 9677
$$
SDC101-241815-
/O.CON.KFSD.FL.W.0102.000000T0000Z-000000T0000Z/
/EGAS2.2.ER.240622T1818Z.240623T1500Z.000000T0000Z.NO/
1101 AM CDT Sun Jun 23 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Moderate flooding is occurring.
* WHERE...Big Sioux River near Egan.
* WHEN...Until further notice.
* IMPACTS...At 1519.0 feet, Water is across the road on both sides
of the bridge by the Egan Park, and water reaches the bottom of
the bridge on Highway 34.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Sunday the stage was 1519.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Sunday was 1519.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 1516.5 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Big Sioux River
Egan 1516.5 1519.3 Sun 10 am MSG MSG MSG
&&
LAT...LON 4404 9666 4404 9658 4394 9667 4394 9673
$$
SDC011-241815-
/O.CON.KFSD.FL.W.0101.000000T0000Z-000000T0000Z/
/SMCS2.2.ER.240622T1519Z.240623T1515Z.000000T0000Z.NR/
1101 AM CDT Sun Jun 23 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Moderate flooding is occurring. This approaches the flood
of record.
* WHERE...Sixmile Creek near Brookings.
* WHEN...Until further notice.
* IMPACTS...At 1635.0 feet, The east parking lot at Sexauer Park
begins to flood. Township roads northeast of Brookings begin to
flood.
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Sunday the stage was 1635.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:15 AM CDT Sunday was 1635.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 1634.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Sixmile Creek
Brookings 1634.0 1635.0 Sun 10 am MSG MSG MSG
&&
LAT...LON 4446 9667 4444 9663 4433 9674 4428 9685
4431 9685 4436 9676
$$
SDC101-241815-
/O.CON.KFSD.FL.W.0098.000000T0000Z-000000T0000Z/
/TRES2.2.ER.240622T1019Z.240623T1430Z.000000T0000Z.NO/
1101 AM CDT Sun Jun 23 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Moderate flooding is occurring.
* WHERE...Big Sioux River near Trent.
* WHEN...Until further notice.
* IMPACTS...At 1496.0 feet, 478th Avenue and 242nd Street begin to
flood.
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Sunday the stage was 1496.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:15 AM CDT Sunday was 1496.9 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 1495.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Big Sioux River
Trent 1495.0 1496.8 Sun 10 am MSG MSG MSG
&&
LAT...LON 4394 9673 4394 9667 4389 9663 4385 9663
4385 9668 4388 9668
$$
Kalin241
WGUS83 KFSD 241545
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1045 AM CDT Mon Jun 24 2024
...The Flood Warning is cancelled for the following rivers in South
Dakota...Minnesota...Iowa...
James River near Forestburg affecting Sanborn County.
Sixmile Creek near Brookings affecting Brookings County.
Pipestone Creek below Pipestone affecting Moody, Pipestone and
Minnehaha Counties.
N. Branch Pipestone Creek near Pipestone affecting Pipestone
County.
Little Rock River near George affecting Lyon County.
SDC011-241645-
/O.CAN.KFSD.FL.W.0101.000000T0000Z-240624T1545Z/
/SMCS2.2.ER.240622T1519Z.240623T1515Z.240624T1418Z.NR/
1045 AM CDT Mon Jun 24 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Sixmile Creek near Brookings.
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Monday the stage was 1634.0 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Sixmile Creek
Brookings 1634.0 1634.0 Mon 10 am MSG MSG MSG
&&
LAT...LON 4446 9667 4444 9663 4433 9674 4428 9685
4431 9685 4436 9676
$$
MNC117-SDC099-101-241645-
/O.CAN.KFSD.FL.W.0075.000000T0000Z-240624T1545Z/
/PSTM5.1.ER.240621T1418Z.240622T1130Z.240624T1145Z.NR/
1045 AM CDT Mon Jun 24 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pipestone Creek below Pipestone.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Monday the stage was 1594.9 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Pipestone Creek
Pipestone 1595.0 1594.9 Mon 10 am MSG MSG MSG
&&
LAT...LON 4403 9640 4399 9640 4395 9645 4383 9650
4382 9645 4379 9645 4383 9654 4396 9648
$$
IAC119-241645-
/O.CAN.KFSD.FL.W.0072.000000T0000Z-240624T1545Z/
/LRGI4.3.ER.240621T1106Z.240622T1000Z.000000T0000Z.UU/
1045 AM CDT Mon Jun 24 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Little Rock River near George.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Monday the stage was 1310.4 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Little Rock River
George 1311.5 1310.4 Mon 9 am MSG MSG MSG
&&
LAT...LON 4334 9610 4332 9605 4336 9598 4336 9590
4328 9605 4331 9610 4325 9623 4327 9625
$$
MNC117-241645-
/O.CAN.KFSD.FL.W.0063.000000T0000Z-240624T1545Z/
/PSNM5.1.ER.240621T0955Z.240622T1430Z.240624T0645Z.NO/
1045 AM CDT Mon Jun 24 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the N. Branch Pipestone Creek near Pipestone.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Monday the stage was 43.8 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
N. Branch Pipestone Creek
Pipestone 44.0 43.8 Mon 10 am MSG MSG MSG
&&
LAT...LON 4406 9642 4411 9625 4408 9625 4404 9639
4402 9639 4400 9642
$$
SDC111-241645-
/O.CAN.KFSD.FL.W.0049.000000T0000Z-240624T1545Z/
/FORS2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1045 AM CDT Mon Jun 24 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the James River near Forestburg.
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Monday the stage was 11.7 feet.
- Forecast...The river is expected to fall to 8.6 feet Monday,
July 01.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
James River
Forestburg 12.0 11.7 Mon 10 am 11.5 11.1 10.5
&&
LAT...LON 4420 9819 4420 9807 4401 9804 4391 9794
4385 9794 4385 9806 4390 9806 4398 9814
$$
ChapmanWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 22, 11:26 AM CDT, 1 hour 2 minutes earlier. Its key messages:
- Light showers and thunderstorms continue over southwestern Minnesota and northwestern Iowa. These are expected to move to out by early to mid afternoon.
- A low pressure system and cold front will trigger additional showers and thunderstorms this morning over central South Dakota. These showers will move eastward through the day and be east of the area by late afternoon/early evening.
- Ongoing flooding may worsen as the runoff from the last 24 hours makes its way to the waterways. Record river flooding is likely on several basins.
- Conditions will quiet down through the upcoming weekend into early next week. Temperatures remain near seasonal normals.
- Pattern through next week doesn't favor any long duration rain, but several brief risks for passing convection exist.
Area forecast discussion, Jun 22, 11:26 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Sioux Falls SD Issued by National Weather Service Aberdeen SD 1126 AM CDT Sat Jun 22 2024 .KEY MESSAGES... - Light showers and thunderstorms continue over southwestern Minnesota and northwestern Iowa. These are expected to move to out by early to mid afternoon. - A low pressure system and cold front will trigger additional showers and thunderstorms this morning over central South Dakota. These showers will move eastward through the day and be east of the area by late afternoon/early evening. - Ongoing flooding may worsen as the runoff from the last 24 hours makes its way to the waterways. Record river flooding is likely on several basins. - Conditions will quiet down through the upcoming weekend into early next week. Temperatures remain near seasonal normals. - Pattern through next week doesn't favor any long duration rain, but several brief risks for passing convection exist. && .UPDATE... Issued at 1121 AM CDT Sat Jun 22 2024 Still some shower and thunderstorm activity occurring across mainly the northern part of the CWA, but some shower activity extends as far south as the Sioux Falls area. Expect this activity to continue to push east and exit the area by early to mid afternoon. No changes made to winds or temperatures at this time. && .DISCUSSION... Issued at 355 AM CDT Sat Jun 22 2024 TODAY: Lingering showers and thunderstorms over northwestern Iowa and central Minnesota will continue to push off to the east this morning. Another round of showers and thunderstorms is possible as a surface low and associated cold front move through late this morning. The better environment for thunderstorms is located over central Iowa. However, there is 500-800 J/kg of elevated instability to work with. If convection does initiate, the main threats will be moderate to briefly heavy rainfall, possibly some small hail, and wind gusts to 50 mph. These storms should be east of the area by late afternoon. Clouds will decrease from west to east and we may catch a few peaks of sunshine before sunset. Highs for this afternoon look to be in the mid to upper 70s with a few 80s along the Missouri River counties. A pleasant overnight follows with mostly clear skies and lows in the lower 60s. SUNDAY: For Sunday, a weak high pressure ridge builds in from the west. With rising heights we can expect a sunny day with warm temperatures in the 80s, with the warmest temperatures again along the Missouri River counties. Lows will be warm in the mid to upper 60s. Late Sunday into early Monday, there is a low (<30%) probability of some light showers. Confidence is low due to low agreement in guidance. If showers develop, they will remain light, producing a trace to a tenth or two. MONDAY: Flow aloft becomes more zonal for Monday. Strong WAA and southwesterly winds warm the 850mb temperatures into the upper 20s Celsius! Good mixing will kick the highs up into low to mid 90s F at the surface. Along with good mixing come gusty winds. Look for winds to be southerly becoming southwesterly sustained at 15-20 mph with gusts 25-30 mph by afternoon. A subtle mid-level wave and associated cold front moves through late Monday into early Tuesday bringing a chance for some showers and thunderstorms. Elevated instability is sufficient to produce a few storms that could become strong to severe. At this time model agreement is low, and therefore confidence in thunderstorm development is low. Monday night lows will be warm, in the upper 60-70s. TUESDAY-SATURDAY: A series of short waves bring multiple rounds of showers through Thursday. An upper trough approaches from the west Thursday afternoon bringing our next chance for strong to severe thunderstorms. Models are in fairly good agreement in the development of the low pressure system, but they differ greatly in timing and track. Definitely one to keep an eye on, especially after the recent rains. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 616 AM CDT Sat Jun 22 2024 IFR fog and stratus continues to spread into portions of southeast SD and southwest MN early this morning, including near Huron and Sioux Falls. Further south, low VFR conditions should linger through mid morning until IFR to MVFR stratus overspreads the region through at least mid day. Conditions should improve this afternoon as a passing cold front sweeps through, lifting ceilings some and turning winds northwest. Isolated showers and storms will persist in the region through mid afternoon. By this evening, drier VFR conditions will prevail. && .HYDROLOGY... Issued at 244 PM CDT Fri Jun 21 2024 The flood watch has been extended for portions of southeastern South Dakota, southwestern Minnesota, and northwestern Iowa. Additional showers and thunderstorms are expected to develop this afternoon and push east over an area already experiencing significant flooding. Additional rainfall totals of 0.25 to 0.5 inches are expected. Though these totals are not considered heavy rainfall, the situation over this area is already such that any additional rainfall over a few tenths will exacerbate an already serious situation. In addition, river levels are expected to continue to rise over the next 12 to 24 hours as the rainfall drains from the surrounding area into the water ways. Widespread moderate to major flooding is expected with some river basins seeing potently record breaking peaks. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...Flood Watch until 7 PM CDT this evening for SDZ062-067. MN...Flood Watch until 7 PM CDT this evening for MNZ081-089-090-098. IA...Flood Watch until 7 PM CDT this evening for IAZ001>003-012>014. NE...None. && UPDATE...Parkin DISCUSSION...AJP AVIATION... HYDROLOGY...AJP
Hazardous weather outlook, Jun 22, 4:20 AM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 420 AM CDT Sat Jun 22 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-230930- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 420 AM CDT Sat Jun 22 2024 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. A few more scattered showers with an occasional rumble of thunder will be possible through the late afternoon. Additional accumulation of a few tenths for areas west of I-29. East of I-29 can expect additional accumulation of 0.25 to 0.5 inches. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Ongoing flooding concerns will continue over the next few days as rainfall drains from the surrounding area into the waterways. More scattered showers and storms will be possible by Sunday night, though the threat is low (<30%). A better chance for a few strong to severe thunderstorms is possible Monday night into Tuesday morning. A few storms may become severe with large hail and damaging wind gusts being the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 22, 12:04 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1204 PM CDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 3 ESE Yankton 42.88N 97.34W
06/22/2024 M2.34 Inch Yankton SD Cocorahs
3 day rainfall total. Cocorahs station
SD-YN-9 Yankton 2.8 ESE.
&&
TRMLocal storm report, Jun 22, 12:08 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1208 PM CDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Tyndall 42.99N 97.87W
06/22/2024 M3.13 Inch Bon Homme SD CO-OP Observer
3 day rainfall total.
&&
TRMLocal storm report, Jun 22, 12:10 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1210 PM CDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM Rain 2 N Lake Andes 43.19N 98.54W
06/22/2024 M3.73 Inch Charles Mix SD Cocorahs
3 day rainfall total. Cocorahs station
SD-CM-21 Lake Andes 2.4 N.
&&
TRMLocal storm report, Jun 22, 12:19 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1219 PM CDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 2 ESE Harrison 43.43N 98.49W
06/22/2024 M4.61 Inch Douglas SD Cocorahs
3 day rainfall total. Cocorahs station
SD-DG-12 Corsica 4.3 W.
&&
TRMLocal storm report, Jun 22, 12:22 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1222 PM CDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 5 NNW Tripp 43.30N 97.99W
06/22/2024 M5.72 Inch Hutchinson SD Cocorahs
3 day rainfall total. Cocorahs station
SD-HT-2 Parkston 6.6 S.
&&
TRMLocal storm report, Jun 22, 12:24 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1224 PM CDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Rain Hurley 43.28N 97.09W
06/22/2024 M9.49 Inch Turner SD Cocorahs
3 day rainfall total. Cocorahs station
SD-TR-9 Hurley 0.2 S.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:32 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Charles Mix, Davison, Douglas, Gregory and 2 more | 3 hr |
| Jun 21, 7:33 PM CDT | Flash Flood Warning | FSD | Bon Homme, Clay, Hutchinson, Lincoln, McCook, Minnehaha and 2 more | 4 hr |
| Jun 21, 7:57 PM CDT | Flash Flood Warning | FSD | Clay, Lincoln, Minnehaha, Turner, Yankton | 4 hr |
| Jun 22, 1:30 AM CDT | Areal Flood Warning | FSD | Union | 59 hr |
| Jun 22, 3:40 AM CDT | River Flood Warning | FSD | Bon Homme | 3 days |
| Jun 22, 3:40 AM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Jun 22, 3:40 AM CDT | River Flood Warning | FSD | Union | 21 days |
| Jun 22, 7:10 AM CDT | River Flood Warning | FSD | Moody | 21 days |
| Jun 22, 7:15 AM CDT | River Flood Warning | FSD | Moody | 21 days |
| Jun 22, 10:32 AM CDT | River Flood Warning | FSD | Union | 6 days |
| Jun 22, 2:14 PM CDT | River Flood Warning | FSD | Moody | 21 days |
| Jun 22, 2:14 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 21 days |
| Jun 22, 6:12 PM CDT | River Flood Warning | FSD | Moody | 21 days |
Nearby
River Flood Warnings in South Dakota, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.